Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is There Any Problem With Taking Procrit While On HIV Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...AIDS-related opportunistic infections (OIs) affecting the gut include: Cryptosporidiosis Microsporidiosis Cytomegalovirus (CMV) Mycobacterium avium complex (MAC) Severe or long-lasting GI problems can lead to serious health problems and can prevent HIV drugs from entering the system and fighting HIV. It's best to report these symptoms to your health care provider to determine if they are a side effect of treatment or a symptom of...
Ask the Experts

Procrit and Kava

Hey Handsome,Quick question for you. I'm HIV and HepC co-infected. HIV is under control with HAART but Hep C apparently acting up a bit. Dr. wants to start me on some combo med for Hep C. I've read it can, and often does, cause anemia. I'm fairly...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...pharmaceutical company to arrange for travel expenses and my honorarium. As you probably know, I donate all my honorariums to needy AIDS service organizations!Stay well. Remember to dump the kava kava, but you can keep the boyfriend.Dr. Bob Read more »

Anemia and procrit

Dr, is me again, but I hope you understand I m very frustrated. I went for transfusion yesterday, and I asked my HIV doctor to put me in procrit, he told me that it woulnd work because i have enough protein in my blood,He said that he have to attack...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...problem that is going to require ongoing attention, I still feel it would be best to link up with a competent compassionate HIV specialist/hematologist locally who could evaluate and manage your problem on an ongoing basis.Explain your concerns... Read more »

Are my meds causing anemia?

Hi,I am a 26 yr old Kenyan woman,hiv pos and have been on ARV's for the past 4 yrs.I am on 3tc,d4t and EFV.My cd4 is 897 and have been doing fairly well.But since last month I started developing anemia.I am taking some folic,ferrous and vit B 12...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hello Mercy,There are many potential causes for anemia in the setting of HIV disease. Could it be your HIV meds? It's possible, although 3TC, D4T and EFV are not nearly as likely to cause anemia as AZT. I'd suggest you review the information Read more »

Procrit is NOT working!

I'm taking weekly Procrit shots as well as iron pills. My original iron level was 8.5, 2 weeks later it was 7.5, and one week later it was 5.5. All of this while receiving weekly Procrit shots at 40cc's. BUT I FEEL GREAT! (Isn't that weird???)I...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...iron levels, but rather hemoglobin levels. However, Procrit does need iron to build those new red blood cells. Since this is an HIV information site, Ill assume you are HIV-positive. Write back with some additional details, such as meds, viral... Read more »
Articles
The Well Project

Gynecological Problems

...opportunistic infections, menopause or other GYN conditions. Other factors may include using some side effects of HIV drugs and other meds (like megestrol), street drugs (especially heroin and marijuana), and poor nutrition. Finally, body weight... Read more »
AIDS InfoNet

Nervous System Problems and Dementia

...the central nervous system (CNS). The nerves and muscles are the peripheral (around the outside) nervous system. People with HIV disease can have several problems with the nervous system. A common problem is peripheral neuropathy. This can... Read more »
The Well Project

Women, Anemia and HIV/AIDS

... Table of Contents What Is Anemia? Anemia and HIV What Causes Anemia? Diagnosis and Treatment Taking Care of Yourself What Is Anemia? Anemia is a medical problem Read more »
The Body

What Is HIV?

...their viral load is high), eventually their immune system will weaken to the point that they may develop life-threatening health problems. If you're newly diagnosed, it can also be incredibly beneficial if you seek out support, get help from... Read more »
Connect With Others

Problems with HIV Science

Posted by Anonymous, 3 Replies
...author, a family practice physician in Washington, DC, reviews the evidence that has led him to the conclusion that the HIV=AIDS hypothesis is fundamentally flawed. Disagreement about HIV's role in causing AIDS has been curiously absent from... Read more »

Several health problems

Posted by Anonymous, 1 Reply
...I have been diagnosed with Aids 2 years and a half. Since then many things have been going wrong, kidney stones,hip necrosis,skin problems,severe vertigo,etc. Read more »

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
...and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What happened? Any advice? Thanks! Read more »

HIV/AIDS related kidney problems...

Posted by alexzander, 2 Replies
...i have a question and was wondering if ANYONE out there knew even a little bit....people who are HIV+ (i myself have AIDS) but is it common to see tons of reoccuring kidney infections?! i mean these have been going on for months Read more »